They started a new class at our hospital on "Take Control of your Diabetes." This is different than the usual Diabetes classes and I learned a couple things. One lady brought several flyers she had picked up at the Diabetes Expo and mentioned about the classes they have at those. One thing she mentioned that they talked about in one of the classes was getting dizzy or light headed. Often you hear about that with hypoglycemia, but seldom with hyperglycemia. But you can often get dizzy with the hyperglycemia (I do all the time) and they had said it was from not drinking enough water because your electrolytes get out of balance.
One thing I didn't realize was the problem with diabetes medicines and alcohol. I always thought you didn't drink alcohol because it made your BG spike, but it makes it drop if you have taken your meds and not eaten. Of course, it can depend on what the drink is since if it has a lot of sugar in it it would probably increase the BG.
I think this is going to be eye-opening even though I have had the diabetes classes and have had the diabetes for 7 years (diagnosed). the third week is on label reading, which I have been doing and I can't go that week, so I am glad it is on something I already know.
| current weight: 220.0